Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 99, NWS Bismarck, ND

June 15, 2006Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 15, 2006, 10:01 PM CDT for Stutsman County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2006, 10:01 PM CDT (03:01 UTC)
Expired
Jun 15, 2006, 11:00 PM CDT
In force
59 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Stutsman County, ND

The radar

The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
2223 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 160302
SVRBIS
NDC093-160400-
/O.NEW.KBIS.SV.W.0099.060616T0301Z-060616T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1001 PM CDT THU JUN 15 2006

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 1100 PM CDT

* AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR STREETER...OR ABOUT 38 MILES SOUTHWEST OF
  JAMESTOWN...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLEVELAND AROUND 1050 PM CDT...
  WINDSOR AROUND 1055 PM CDT...
  9 MILES WEST OF ELDRIDGE AROUND 1100 PM CDT...

IN ADDITION TO LARGE HAIL FREQUENT LIGHTNING IS OCCURRING WITH 
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 4702 9907 4688 9880 4668 9910 4668 9911
      4664 9918 4665 9944 4674 9944

$$

JC
3 follow-up statements
000 
WWUS53 KBIS 160320
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1020 PM CDT THU JUN 15 2006

NDC093-160400-
/O.CON.KBIS.SV.W.0099.000000T0000Z-060616T0400Z/
STUTSMAN ND-
1020 PM CDT THU JUN 15 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN STUTSMAN COUNTY...

AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 8 MILES EAST OF STREETER...OR ABOUT 29
MILES SOUTHWEST OF JAMESTOWN...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN STUTSMAN COUNTY AROUND 1030 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

LAT...LON 4702 9907 4688 9880 4668 9910 4668 9911
      4664 9918 4665 9944 4674 9944

$$

JC
000 
WWUS53 KBIS 160336
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1036 PM CDT THU JUN 15 2006

NDC093-160400-
/O.CON.KBIS.SV.W.0099.000000T0000Z-060616T0400Z/
STUTSMAN ND-
1036 PM CDT THU JUN 15 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN STUTSMAN COUNTY...

AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED 12 MILES EAST OF STREETER...OR ABOUT 24 MILES
SOUTHWEST OF JAMESTOWN...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHEAST OF WINDSOR AND 8 MILES SOUTHWEST OF ELDRIDGE
  AROUND 1100 PM CDT...

LAT...LON 4702 9907 4688 9880 4668 9910 4668 9911
      4664 9918 4665 9944 4674 9944

$$

JC
000 
WWUS53 KBIS 160355
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1055 PM CDT THU JUN 15 2006

NDC093-160405-
/O.EXP.KBIS.SV.W.0099.000000T0000Z-060616T0400Z/
STUTSMAN ND-
1055 PM CDT THU JUN 15 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STUTSMAN COUNTY
EXPIRES AT 1100 PM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.

LAT...LON 4702 9907 4688 9880 4668 9910 4668 9911
      4664 9918 4665 9944 4674 9944

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:00 PM CDT, 7 hours 1 minute earlier.

Area forecast discussion, Jun 15, 3:00 PM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT THU JUN 15 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
A FRONTAL PASSAGE THIS AFTERNOON AND EVENING WILL SET OFF SEVERE
THUNDERSTORMS WITH MUCAPES AOV 4000 J/KG PROGGED BY THE GFS. AT THIS
TIME IT LOOKS LIKE THE ACTIVITY WILL KICK OFF OVER...OR JUST EAST OF
THE BISMARCK AREA. POST FRONTAL SHOWERS OVER THE HIGHER TERRAIN OF
MONTANA MAY LIMP INTO WESTERN NORTH DAKOTA THIS EVENING ALSO.

ON FRIDAY SOUTHWEST FLOW ALOFT WILL STILL BE IN PLACE...WITH ANOTHER
SHORT WAVE OVER CENTRAL NORTH DAKOTA BY 00Z. MUCAPES TO THE EAST OF
BIS ARE PROGGED AT 1200 J/KG SO IT LOOKS LIKE ANOTHER AFTERNOON AND
EVENING EVENT IN OUR EASTERN COUNTIES. ONCE AGAIN A FEW SHOWERS MAY
LIMP ACROSS THE MONTANA BEFORE DYING OUT IN NORTH DAKOTA. BEST
CHANCES WILL BE IN OUR NORTHWEST...NEARER THE UPPER COLD POOL.

ON SATURDAY...I LOOK FOR ANOTHER DIURNAL EVENT (AFTERNOON/EVENING)
AS CONTINUING CYCLONICALLY CURVED UPPER FLOW....UPPER COLD POOLING
AND MUCAPES OF 800-1200 J/KG WILL WORK THEIR MAGIC OVER THE NORTHERN
HALF OF OUR FORECAST AREA.

STRONG RIDGING WILL BRING A DRY SUNDAY.

.LONG TERM...MONDAY THROUGH THURSDAY NIGHT
BY MONDAY NIGHT THE RIDGE WILL SHIFT EAST AND ANOTHER SURFACE LOW
WILL MOVE SLOWLY ACROSS THE STATE BRINGING ANOTHER CHANCE OF TSTMS
WITH IT.  THE FLOW WILL TURN ZONAL BY WEDNESDAY CONTINUING THROUGH
THURSDAY.  TIMING OF SHORT WAVES IN THE FLOW WILL BE DIFFICULT, SO
FOR NOW WILL NOT MENTION PRECIP. TEMPERATURES ON MONDAY COULD PUSH
90 IN THE SOUTH CENTRAL IN THE WARM AIR ADVECTION AHEAD OF THE
SURFACE LOW...BUT TUESDAY THROUGH THURSDAY SHOULD SEE TEMPS NEARER
TO NORMAL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

RSL/TSW
Hazardous weather outlook, Jun 15, 4:13 AM CDT, 17 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CDT THU JUN 15 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-160915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
413 AM CDT THU JUN 15 2006 /313 AM MDT THU JUN 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

In the hours before

Local storm report, Jun 15, 9:21 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
921 PM CDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     HAIL             8 S NAPOLEON            46.39N 99.77W
06/15/2006  E0.88 INCH       LOGAN              ND   LAW ENFORCEMENT

            STILL OCCURRING

&&

JC
Local storm report, Jun 15, 9:31 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
931 PM CDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     HAIL             8 S NAPOLEON            46.39N 99.77W
06/15/2006  E1.00 INCH       LOGAN              ND   LAW ENFORCEMENT

&&

JC

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:14 PM CDTSevere Thunderstorm WarningBISEmmons61 min
Jun 15, 8:42 PM CDTSevere Thunderstorm WarningBISLogan63 min
Jun 15, 9:16 PM CDTSevere Thunderstorm WarningBISPierce, Rolette43 min
Jun 15, 9:33 PM CDTSevere Thunderstorm WarningBISFoster, Wells57 min
Jun 15, 9:35 PM CDTSevere Thunderstorm WarningBISKidder, Stutsman55 min
Jun 15, 9:43 PM CDTSevere Thunderstorm WarningBISLogan49 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.